Alert archive / Tennessee / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 123, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Nov 5, 2007, 5:29 PM CST for Rutherford County, Wilson County, Tennessee. It was in force for 31 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Nov 5, 2007, 5:29 PM CST (23:29 UTC)
- Expired
- Nov 5, 2007, 6:00 PM CST
- In force
- 31 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
Counties Rutherford County, TN, Wilson County, TN
The radar
The Nashville radar (KOHX), 35 km from the middle of the area, began a volume at 23:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 5, 5:40 PM CST | TSTM WND DMG | Smyrna, TN | NUMEROUS TREES DOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 11.5 hours before the alert went out and 29 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1786 m above ground
- 0-6 km bulk shear
- 68 kt
- 0-1 km storm-relative helicity
- 383 m²/s²
- 0-3 km storm-relative helicity
- 361 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KOHX 052329
SVROHX
TNC149-189-060000-
/O.NEW.KOHX.SV.W.0123.071105T2329Z-071106T0000Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
529 PM CST MON NOV 5 2007
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN RUTHERFORD COUNTY IN TENNESSEE...
SOUTHERN WILSON COUNTY IN TENNESSEE...
* UNTIL 600 PM CST
* AT 527 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR LA VERGNE...OR
ABOUT 16 MILES NORTHWEST OF MURFREESBORO...AND MOVING EAST AT 40
MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
WALTERHILL BY 540 PM CST...
LAT...LON 3609 8625 3602 8609 3593 8617 3582 8619
3592 8660 3600 8659 3614 8642
TIME...MOT...LOC 2329Z 285DEG 40KT 3605 8650
$$
19What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 5, 2:21 PM CST, 3 hours 8 minutes earlier.
Area forecast discussion, Nov 5, 2:21 PM CST, 3 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 221 PM CST MON NOV 5 2007 .DISCUSSION...LOW PRESSURE WAS LOCATED OVER THE GREAT LAKES WITH COLD FRONT TRAILING TO IND AND FSM. THIS FRONT WILL CONTINUE TO ACCELERATE LATE TODAY...CROSSING MID TN BY 06Z. SCATTERED SHOWERS AND STORMS AR EXPECTED TO FILL IN ALONG BOUNDARY...ALTHOUGH COVERAGE MAY BE SCATTERED SOME AREAS. RAINFALL AMOUNTS WILL BE UNIMPRESSIVE WITH RAPID MOVEMENT OF FRONT. AN ISOLATED STRONG TO SEVERE CELL WITH LARGE HAIL OR BRIEF STRONG WIND REMAINS A POSSIBILITY LATE THIS AFTERNOON. MAIN STORY WITH FRONTAL PASSAGE WILL BE SIGNIFICANTLY COOLER AIR. TEMPERATURES ARE IN THE 70S THIS AFTERNOON...AND READINGS WILL FALL INTO THE 30S MANY AREAS EARLY TUESDAY MORNING. TUESDAY WILL BE PARTLY SUNNY AND CHILLY WITH HIGHS MAINLY IN THE LOWER 50S. THE SOMEWHAT GUSTY NORTHWEST WIND WILL MAKE IT FEEL COOLER. THE COLD DRY AIR MASS ALONG WITH CLEAR SKIES AND DIMINISHING WINDS WILL BRING COLD TEMPERATURES FOR TUESDAY NIGHT...PERHAPS A HARD FREEZE MANY AREAS. THIS HAS BEEN ADDRESSED IN HAZARDOUS WEATHER OUTLOOKS AND SPECIAL WEATHER STATEMENTS. DRY WX SHOULD CONTINUE THROUGH THE END OF THE WEEK. ANOTHER CLIPPER SYSTEM WILL PASS TO OUR NORTH ON THURSDAY. WE WILL SEE INCREASED CLOUDINESS BUT NO RAIN EXPECTED FOR NOW. HEIGHTS WILL RISE OVER THE WEEKEND WITH TEMPERATURES CLIMBING A LITTLE ABOVE NORMAL. A SYSTEM TO OUR NORTHWEST WILL SWING A SWATH OF MOISTURE OVER THE ARA SUNDAY...WITH A SLIGHT RAIN CHANCE. ANOTHER MORE SIGNIFICANT SYSTEM WILL DEVELOP OVER THE PLAINS AND WILL SWING A FRONT AND BETTER RAIN CHANCE INTO THE REGION MONDAY AND TUESDAY. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 40 54 29 54 / 50 0 0 0 CLARKSVILLE 37 52 28 54 / 40 0 0 0 CROSSVILLE 37 48 25 51 / 70 0 0 0 COLUMBIA 41 55 29 55 / 60 0 0 0 LAWRENCEBURG 42 55 29 56 / 60 0 0 0 WAVERLY 39 53 28 55 / 50 0 0 0 && .OHX WATCHES/WARNINGS/ADVISORIES... LAKE WIND ADVISORY UNTIL 6 PM CST THIS AFTERNOON FOR TNZ005>011- 022>034-059-062>066-078-080. && 13
Hazardous weather outlook, Nov 5, 10:45 AM CST, 6 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 1045 AM CST MON NOV 5 2007 TNZ005>011-022>034-056>066-075-077>080-093>095-061130- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 1045 AM CST MON NOV 5 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT AN APPROACHING COLD FRONT WILL BRING GUSTY WINDS TO THE AREA TODAY. A LAKE WIND ADVISORY WILL BE IN EFFECT UNTIL 6 PM FOR THE NORTHERN TWO THIRDS OF THE MID STATE...WHERE WIND GUSTS OVER 30 MPH ARE EXPECTED. THE GUSTY WINDS WILL ALSO ENHANCE FIRE DANGER...SO A RED FLAG WARNING IS IN EFFECT FOR MOST OF THE MID STATE UNTIL 6 PM. THE APPROACHING FRONT WILL ALSO BRING A CHANCE FOR THUNDERSTORMS THIS AFTERNOON AND EVENING. THE NORTHWEST PARTS OF MIDDLE TENNESSEE ARE IN A SLIGHT RISK FOR SEVERE WEATHER. THIS SLIGHT RISK INCLUDES CLARKSVILLE...CAMDEN...DOVER AND WAVERLY. STORMS COULD PRODUCE STRONG WINDS AND LARGE HAIL. ANY SEVERE STORMS THAT DEVELOP IN NORTHWEST MIDDLE TENNESSEE SHOULD WEAKEN AS THEY MOVE FARTHER SOUTH AND EAST LATE IN THE EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY FROST AND FREEZING TEMPERATURES COULD OCCUR TUESDAY NIGHT AND POSSIBLY AGAIN WEDNESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON OR EVENING OVER NORTHWEST MIDDLE TENNESSEE. 13
In the hours before
Local storm report, Nov 5, 5:25 PM CST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
525 PM CST MON NOV 05 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM TSTM WND DMG NASHVILLE 36.17N 86.78W
11/05/2007 DAVIDSON TN EMERGENCY MNGR
TREES AND POWER LINES DOWN COUNTY WIDE
&&
MGIRODOThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 5, 4:01 AM CST | Red Flag Warning | OHX | Bedford, Cannon, Cheatham, Clay, Cumberland, Davidson and 31 more | 14 hr |
| Nov 5, 4:47 PM CST | Severe Thunderstorm Warning | OHX | Cheatham, Davidson | 43 min |
| Nov 5, 4:57 PM CST | Tornado Warning | OHX | Davidson | 33 min |
| Nov 5, 5:23 PM CST | Severe Thunderstorm Warning | OHX | Williamson | 37 min |
| Nov 5, 5:43 PM CST | Severe Thunderstorm Warning | OHX | Maury | 32 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.